Alert archive / Alabama / Frost Advisories in 2014
Frost Advisory 5, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Nov 2, 2014, 2:17 PM CST for 32 counties in Alabama. It took effect at Nov 2, 2014, 10:12 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2014, 2:17 PM CST (20:17 UTC)
- In effect from
- Nov 2, 2014, 10:12 PM CST
- Expired
- Nov 3, 2014, 7:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Birmingham, AL
All 32 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Chilton County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 27 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2109 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
289 WWUS74 KBMX 022017 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 217 PM CST SUN NOV 2 2014 ...COLD CONDITIONS CONTINUE ACROSS CENTRAL ALABAMA... ALZ018>021-028-029-038-031100- /O.NEW.KBMX.FZ.W.0006.141103T0600Z-141103T1300Z/ ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-CLAY-RANDOLPH-CHAMBERS- INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN... ASHLAND...ROANOKE...VALLEY...LANETT...LAFAYETTE 217 PM CST SUN NOV 2 2014 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST MONDAY. * TEMPERATURES...IN THE 28 TO 32 DEGREE RANGE. * IMPACTS...THESE LOW TEMPERATURES CAN KILL SENSITIVE VEGETATION AND MAY END THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ011>015-017-022>027-030>037-039>050-031100- /O.NEW.KBMX.FR.Y.0005.141103T0600Z-141103T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-PICKENS-TUSCALOOSA- JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-SUMTER-GREENE-HALE-PERRY- BIBB-CHILTON-COOSA-TALLAPOOSA-MARENGO-DALLAS-AUTAUGA-LOWNDES- ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...CARROLLTON... TUSCALOOSA...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM... ALABASTER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 217 PM CST SUN NOV 2 2014 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST MONDAY. * TEMPERATURES...IN THE MID 30S. * IMPACTS...FROST CAN KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
128 WWUS74 KBMX 030412 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1012 PM CST SUN NOV 2 2014 ...COLD CONDITIONS EXPECTED OVERNIGHT ESPECIALLY IN LOW-LYING AREAS... ALZ017-026-027-036-037-043-045>050-031300- /O.UPG.KBMX.FR.Y.0005.141103T0600Z-141103T1300Z/ /O.EXB.KBMX.FZ.W.0006.141103T0412Z-141103T1300Z/ BLOUNT-ST. CLAIR-TALLADEGA-COOSA-TALLAPOOSA-ELMORE-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...ONEONTA...PELL CITY...MOODY... TALLADEGA...SYLACAUGA...ROCKFORD...ALEXANDER CITY...DADEVILLE... WETUMPKA...TALLASSEE...TUSKEGEE...UNION SPRINGS...AUBURN... OPELIKA...PHENIX CITY...TROY...EUFAULA 1012 PM CST SUN NOV 2 2014 ...FREEZE WARNING IN EFFECT UNTIL 7 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 7 AM CST MONDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURES...IN THE LOWER 30S PARTICULARLY IN LOW-LYING AREAS. * IMPACTS...THESE LOW TEMPERATURES CAN KILL SENSITIVE VEGETATION AND MAY END THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ018>021-028-029-038-031300- /O.EXT.KBMX.FZ.W.0006.141103T0412Z-141103T1300Z/ ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-CLAY-RANDOLPH-CHAMBERS- INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN... ASHLAND...ROANOKE...VALLEY...LANETT...LAFAYETTE 1012 PM CST SUN NOV 2 2014 ...FREEZE WARNING NOW IN EFFECT UNTIL 7 AM CST MONDAY... * TEMPERATURES...IN THE 28 TO 32 DEGREE RANGE PARTICULARLY IN LOW LYING AREAS. * IMPACTS...THESE LOW TEMPERATURES CAN KILL SENSITIVE VEGETATION AND MAY END THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ011>015-022>025-030>035-039>042-044-031300- /O.EXT.KBMX.FR.Y.0005.141103T0412Z-141103T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-JEFFERSON- SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-MARENGO-DALLAS- AUTAUGA-LOWNDES-MONTGOMERY- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...DEMOPOLIS...LINDEN...SELMA...PRATTVILLE... FORT DEPOSIT...HAYNEVILLE...MONTGOMERY 1012 PM CST SUN NOV 2 2014 ...FROST ADVISORY NOW IN EFFECT UNTIL 7 AM CST MONDAY... * TEMPERATURES...IN THE MID 30S. * IMPACTS...FROST CAN KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Nov 2, 11:49 AM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Nov 2, 11:49 AM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1149 AM CST SUN NOV 2 2014 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... CLEAR SKIES AND LIGHT WINDS EARLY THIS MORNING...WITH THE FIRST FREEZE FOR MUCH OF THE AREA. WILL LET THE CURRENT FREEZE WARNING PLAY ITSELF OUT...ASSESS LOW TEMPS THIS MORNING...AND THEN EVALUATE THE NEED FOR ADDITIONAL COLD WEATHER PRODUCTS LATER THIS MORNING. WE SHOULD SEE LOTS OF SUNSHINE THE NEXT COUPLE OF DAYS...WITH SURFACE HIGH PRESSURE DRIFTING SLOWLY ACROSS THE SOUTHEASTERN STATES. COLD ADVECTION IN WAKE OF DEPARTING SYSTEM HAS CEASED...AND UPPER LEVEL HEIGHTS WILL RISE ALLOWING TEMPERATURES TO MODERATE OVER THE NEXT COUPLE OF DAYS AS WELL. MODELS AGREE ON THE GENERAL IDEA OF ANOTHER COLD FRONT ARRIVING HERE MID-WEEK. THERE WERE SOME TIMING DIFFERENCES AMONG THE MODELS...WITH THE 00Z GFS A BIT QUICKER WITH THE FRONT AND ASSOCIATED RAIN SHIELD COMPARED TO THE ECMWF AND GEM. THE 06Z RUN OF THE GFS (AND THE NAM NOW TOO...NOW THAT THE SYSTEM IS COMING WITHIN ITS FORECAST RANGE) LEND ADDITIONAL SUPPORT TO THE SLOWER SOLUTION. AND THAT MAKES SENSE...SINCE THE MODELS OFTEN ARE TOO FAST WITH SYSTEMS SUCH AS THIS. GIVEN THE INCREASED CONFIDENCE IN THE SLOWER SOLUTION...I'VE DELAYED THE TIME OF ARRIVAL AND INCREASED THE MAGNITUDE OF THE PEAK POPS ASSOCIATED WITH THIS SYSTEM. THERE'S STILL VERY LITTLE (IF ANY) INSTABILITY INDICATED IN THE MODELS...SO WILL CONTINUE TO GO WITH SHOWERS (SANS THUNDER). THE MAIN RAIN BAND SHOULD MOVE OUT FAIRLY QUICKLY ON THURSDAY. THERE DOES REMAIN SOME QUESTION ON THE AMOUNT OF WRAP-AROUND MOISTURE IN BEHIND THE FRONT...AND HOW LOW HEIGHTS FALL AS THE UPPER TROUGH BOTTOMS OUT. EARLIER SOLUTIONS OF THE ECMWF THAT SHOWED A LOW BECOMING CUT OFF APPEAR TO BE DUE TO ITS BIAS OF DOING THAT...AND THE MEDIUM/LONG RANGE MODELS TEND TO AGREE NOW THAT THE EASTERN STATES TROUGH THE END OF THIS WEEK WILL BE PROGRESSIVE. /61/ && .AVIATION... 18Z TAF DISCUSSION. NO AVIATION CONCERNS AT THIS TIME. HIGH PRESSURE WILL SHIFT ACROSS THE REGION TODAY BRINGING SOUTHEASTERLY WINDS FOR TOMORROW. ALL ELEMENTS VFR. 88 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 2, 2:07 PM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 207 PM CST SUN NOV 2 2014 ALZ011>015-017>050-032015- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 207 PM CST SUN NOV 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS AN INCREASED RISK FOR WILDFIRES THIS AFTERNOON DUE TO VERY LOW RELATIVE HUMIDITY VALUES. OUTDOOR BURNING IS DISCOURAGED. TEMPERATURES MAY ONCE AGAIN GO TO OR BELOW FREEZING AGAIN TONIGHT ACROSS PARTS OF EAST CENTRAL ALABAMA. FROST MAY BE POSSIBLE IN MANY OF THE OTHER AREAS AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DUE TO LOW HUMIDITY ON MONDAY AFTERNOON...HIGH FIRE DANGER MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 2:03 PM CST | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Bullock, Calhoun, Chambers and 25 more | 5 hr |
| Nov 2, 2:03 PM CST | Red Flag Warning | BMX | Autauga, Barbour, Bibb, Bullock, Chambers, Chilton and 22 more | 4 hr |
| Nov 2, 2:17 PM CST | Freeze Warning | BMX | Barbour, Blount, Bullock, Calhoun, Chambers, Cherokee and 13 more | 17 hr |
Nearby
Frost Advisories in Alabama, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.